Synthroid is a T4 medication. T4 is the "storage" hormone and remains in the blood until converted to T3 which is what your body's cells actually use.
T4 medications take up to 6 weeks to stabilize in your bloodstream. And it is likely that the starting dose will NOT be the optimized dose. With Thyroid or any hormone replacement it is wise to start small and slowly work your way up.
So you may not begin to feel anything for up to 4 to 6 weeks. Some people actually feel WORSE when first starting out. As your body has to adjust to having hormone again that that for some people can be a shock.
Patience is a key ingredient if not vitally critical component when dealing with Hypothyroidism.
Do you have blood labs, if so please post them along with the reference ranges. Also what symptoms do you have and for how long etc?
Anti TPO ab is elevated and suggests you have Hashimoto's.
the 25 mcg is a common starter dose. Your blood labs don't seem too out of whack. So it may be possible that this small dose will work for now!
Remember that Hashi's is progressive. Which means your thyroid will become less and less effective over time. Which means you will need a dosage increase over time to make up for that.
The key thing I think for now is to go slow. And when you feel well. Go and make sure you get a blood lab drawn. This way you will have some idea of what the FT4 and FT3 levels need to be for you to feel well. Then in the future when the labs fall off, you will have a good target to shoot for in the dosage trial and error process.
Also with Hashi's you will want to get your blood tested every 6 weeks when adjusting the medications. And then at least every 6 months to check to see if they are dropping off and need a small dose increase. No reason to wait until you start feeling like crap before you go to the DR and get a new test and prescription. Better to really pay attention to your self and your symptoms. At first sign or every 6 months go get a lab done. That way maybe small adjustments to the dosage can be made and you will feel reasonably well through the whole thing. Rather than waiting to get slammed into Hypoland and then have the painful process of climbing back out of that hole.
The fact that your skin is softer and dry mouth and eyes is better, indicates that the medication is working. Usually when taking thyroid replacement medications, changes are very subtle and you may not even notice them, so getting better just kind of creeps up on you; then one day you'll wake up and say "gee, I'm not feeling like cr@p all day every day anymore". There will be good days and there will be bad days; the goal is to have far more good days, than bad ones.
Over the next 6 weeks, you could start seeing some of your symptoms decrease - that's not to say that a certain symptom will be completely gone, but hopefully, you will decrease in severity.
Do keep in mind, as flyingfool said, that Hashi's is progressive, so you will more than likely need dosage adjustments, as your thyroid function declines.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.